MAUDE Adverse Event Report: Belmont Medicat Technologies 3-Spike Disposable Set; Warmer, Thermal, Infusion Fluid

Belmont Medicat Technologies 3-Spike Disposable Set; Warmer, Thermal, Infusion Fluid
Model Number 903-00006
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the user facility that during a liver transplant procedure, the belmont rapid infuser ri-2 displayed system error #102.The error message instructed the user to discard the disposable and blood, restart the system with a new disposable, and service the device if the error persisted.The unit was also reported to be unusually hot to the touch.
 
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.The incident was initially reported to belmont by the user facility on july 23, 2026.It was reported by the user facility that during a liver transplant procedure, the belmont rapid infuser ri-2 displayed system error #102.The error message instructed the user to discard the disposable and blood, restart the system with a new disposable, and service the device if the error persisted.The unit was also reported to be unusually hot to the touch.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont received a user facility report on august 24, 2026, therefore belmont will file a report.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and to restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.The disposable set involved in the incident was reviewed by belmont engineering.After visual inspection, there was no evidence of any clotting or deformation to the plastic.The sample was run for an extended period of time under recirculation with a known working rapid infuser.The system error 102 could not be confirmed and it was found the temperature values were normal.The lot number of the disposable set involved was unknown.A review into the lot history could not be carried out.All 3-spike disposable sets are 100% leak tested and visually inspected prior to release.The rapid infuser involved in the incident (sn: (b)(6) has been tested as is back in use with no further reported issues.The device history was reviewed, and no other issues were identified.No device malfunction could be verified, and the root cause of the reported system error 102 could not be determined.Belmont will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
3-Spike Disposable Set
Common Device Name
Warmer, Thermal, Infusion Fluid
Manufacturer (Section D)
Belmont Medicat Technologies
780 boston road
billerica MA 01821
Manufacturer (Section G)
Belmont Medicat Technologies
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
+1(978)696-9100
MDR Report Key50867025
Report Number1219702-2026-00028
Device Sequence Number9223997
Product Code LGZ
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown